Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Arch Intern Med. 1990 Oct;150(10):2178-86.

Eosinophilia-myalgia syndrome associated with L-tryptophan ingestion. Analysis of four patients and implications for differential diagnosis and pathogenesis.

Author information

  • 1Division of Rheumatology, University of Massachusetts Medical Center, Worcester 01655.

Abstract

Four patients fulfilling the case definition for eosinophilia-myalgia syndrome are described, including one whose disease began in 1986. Each displayed a variety of symptoms: one suffered principally from myalgia and recovered spontaneously on discontinuation of L-tryptophan therapy; one exhibited progressive sclerodermiform skin changes, neuropathy, and myopathy; a third had prominent neuromuscular disease and sclerodermiform skin changes; and the fourth experienced profound weight loss, an axonal polyneuropathy, and perivascular lymphoid infiltrates simulating a lymphoma. Evidence of T-cell activation was present in peripheral blood and affected tissues during the clinically active progressive phase of disease. Among other manifestations pleural effusion, cutaneous vasculitis, joint contractures, and bloody diarrhea were observed. A history of L-tryptophan ingestion should be sought in patients with myalgia, fatigue, or the above outlined symptoms.

Comment in

PMID:
2222105
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Silverchair Information Systems
    Loading ...
    Write to the Help Desk